Alert archive / Arkansas / Flash Flood Warnings in 2015

Flash Flood Warning 45, NWS Little Rock, AR

May 27, 2015Desha County, Drew County, Arkansas

NWS Little Rock, AR issued this flash flood warning at May 27, 2015, 6:57 AM CDT for Desha County, Drew County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2015, 6:57 AM CDT (11:57 UTC)
Expired
May 27, 2015, 10:00 AM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Desha County, AR, Drew County, AR

The radar

The Little Rock radar (KLZK), 144 km from the middle of the area, began a volume at 12:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 12.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2015-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1300 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2015-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1300 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1301 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 27, 6:40 AM CDT, 17 minutes earlier.

Area forecast discussion, May 27, 6:40 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION...UPDATE FOR AVIATION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
640 AM CDT WED MAY 27 2015

.AVIATION...

OVERALL VFR CEILINGS ARE EXPECTED TODAY WITH MID AND HIGH CLOUDS
STREAMING IN OVER AR. PATCHY MVFR CEILINGS WILL BE SEEN AT KHOT AND
KADF THIS MORNING. ISOLATED TO SCATTERED CONVECTION WILL BE SEEN
OVER SOUTHERN AR THIS MORNING...ESPECIALLY AT KLLQ. CONVECTION WILL
PICK UP A BIT MORE IN THE AFTERNOON AND AFFECT MOST TAFS DUE TO
HEATING. DUE TO UNCERTAINTY ONLY USED VCTS THIS AFTERNOON. WINDS
WILL BE SE TO SW AT 5 TO 15 MPH. (59)

&&

.PREV DISCUSSION.../ISSUED 343 AM CDT WED MAY 27 2015/

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT

CLUSTER OF THUNDERSTORMS MOVED THROUGH EASTERN OKLAHOMA
OVERNIGHT...BUT WEAKENED AS THEY APPROACHED THE ARKANSAS STATE LINE.
THE CONFIDENCE IN THE POP FORECAST IS LOW TODAY...AS SHORT TERM
GUIDANCE IS NOT AGREEING ON A FAVORED AREA OF RAINFALL TODAY. OTHER
THAN THE NORTHWEST AND SOUTHEAST CORNERS THIS MORNING...HAVE LEFT
GENERAL CHANCE POPS IN THE FORECAST TODAY.

SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST
THROUGH FRIDAY...BEFORE THE NEXT FRONT MOVES INTO THE REGION. THIS
WILL BE ANOTHER SLOW MOVING SYSTEM...AS UPPER LOW CURRENTLY OFF THE
SOUTHERN CALIFORNIA COAST TAKES SEVERAL DAYS MOVING INTO THE
SOUTHERN PLAINS.

AS IS USUAL WITH THESE SLOW MOVING COLD FRONTS...THERE IS THE
POTENTIAL FOR HEAVY RAINFALL. WITH THE WET MAY ALREADY AND THE
SATURATED SOILS...FLASH FLOODING WILL BE THE MAIN CONCERN WITH THIS
SYSTEM.

TEMPERATURES IN THE SHORT TERM WILL BE NEAR NORMAL...WITH HIGHS
GENERALLY IN THE LOWER TO MID 80S...WITH OVERNIGHT LOWS IN THE LOWER
TO MID 60S.
&&

.LONG TERM...SUNDAY THROUGH TUESDAY

AN UPPER LEVEL LOW PRESSURE TROUGH AND FRONTAL BOUNDARY WILL BE
MOVING THROUGH THE REGION ON SUNDAY...WITH A GOOD CHANCE OF
CONVECTION TO THE AREA. THE BOUNDARY SLOWLY SAGS SE THROUGH AR WHILE
FORECAST WILL KEEP A LOWER CHANCE OF CONVECTION ON MONDAY. LOWEST
CHANCE OF RAIN WILL BE IN THE NORTHWEST...WHILE THE HIGHEST IN THE
SOUTHEAST. ON TUESDAY...AN UPPER RIDGE IS OVER THE SE U.S. BUT
MODELS CUT OFF AN UPPER LOW PRESSURE OVER THE SOUTHERN PLAINS...AND
WITH THE UNCERTAINTY IF THIS FEATURE FORMS AND ITS LOCATION...WILL
KEEP A LOW CHANCE OF CONVECTION OVER AR. GFS HAS THE UPPER FEATURE
MORE OVER AR...WHILE THE EURO HAS IT FARTHER EAST OVER MS TO AL. SO
UNCERTAINTY DOES EXIST. TEMPS IN THE EXTENDED WILL BE AROUND TO A
BIT ABOVE NORMAL VALUES. HEAVY RAIN WILL BE POSSIBLE WITH THE SLOW
MOVING FRONTAL BOUNDARY SATURDAY AND SUNDAY.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...58 / LONG TERM...59
Hazardous weather outlook, May 27, 5:01 AM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
501 AM CDT WED MAY 27 2015

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-281000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
501 AM CDT WED MAY 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
TODAY AND TONIGHT...AS WEAKER UPPER LEVEL ENERGY MOVES THROUGH THE
REGION. AFTERNOON HEATING AND A MOIST ATMOSPHERE WILL ALSO HELP IN
THE DEVELOPMENT OF THE CONVECTION. ONLY AN ISOLATED STRONG TO SEVERE
STORM WILL BE POSSIBLE TODAY...WITH STRONG WINDS AND HAIL THE MAIN
THREATS. AREA RIVER FLOODING DOES CONTINUE ACROSS ARKANSAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH MUCH OF THE
PERIOD...AND KEEP THE CHANCE OF SCATTERED SHOWERS AND
THUNDERSTORMS IN THE FORECAST. THURSDAY AND FRIDAY WILL SEE LOWER
OVERALL CHANCES OF CONVECTION. THEN FRIDAY NIGHT AND OVER THE
WEEKEND...BETTER CHANCES FOR CONVECTION GO UP WITH A STORM SYSTEM
AND COLD FRONT MOVING INTO THE REGION. A FEW STRONG TO SEVERE
STORMS CANNOT BE RULED OUT EACH AFTERNOON...BUT WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED. A BIT BETTER CHANCE OF STRONG TO SEVERE
STORMS WILL BE WITH THE SYSTEM OVER THE WEEKEND. ALSO...HEAVY RAIN
WILL CONTINUE TO BE A THREAT WITH STORMS...AND FLASH FLOODING
COULD OCCUR...AND RIVER FLOODING INCREASED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

59

In the hours before

Special weather statement, May 27, 5:15 AM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
515 AM CDT WED MAY 27 2015

ARZ064-065-068-069-271100-
BRADLEY AR-DESHA AR-DREW AR-LINCOLN AR-
515 AM CDT WED MAY 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LINCOLN...DREW...
SOUTHWESTERN DESHA AND EASTERN BRADLEY COUNTIES UNTIL 600 AM CDT...

AT 512 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF FOUNTAIN HILL...OR 15 MILES
NORTHWEST OF HAMBURG...MOVING NORTHEAST AT 35 MPH.

SMALL HAIL AROUND PEA SIZE AND WIND GUSTS UP TO 40 MPH ARE EXPECTED
WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS
LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  MONTICELLO...         TILLAR...             LADELLE...
  GREEN HILL...         VALLEY...             SELMA...
  PRAIRIE GROVE...      PLEASANT GROVE...     LACEY...
  JEROME...             GOURD...              GARRETT BRIDGE...
  FLORENCE...           ENON...               COLLINS...
  COLEMAN...            BAXTER...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3343 9204 3388 9166 3372 9144 3339 9145
TIME...MOT...LOC 1015Z 219DEG 30KT 3342 9191

59
Special weather statement, May 27, 5:36 AM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
536 AM CDT WED MAY 27 2015

ARZ065-271120-
DESHA AR-
536 AM CDT WED MAY 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DESHA COUNTY UNTIL 615
AM CDT...

AT 533 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF DERMOTT...MOVING NORTHEAST AT 30
MPH.

SMALL HAIL AROUND PEA SIZE AND WIND GUSTS UP TO 40 MPH ARE EXPECTED
WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS
LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  ROHWER...             MCGEHEE...            LUCCA LANDING...
  JERSEY POINT...       ARKANSAS CITY...      MCARTHUR...
  MASONVILLE...         HALLEY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3376 9101 3378 9114 3372 9114 3372 9106
      3367 9103 3366 9111 3370 9116 3370 9120
      3367 9122 3366 9117 3359 9113 3356 9124
      3351 9125 3353 9136 3356 9136 3356 9145
      3372 9144 3387 9107 3383 9106 3379 9098
TIME...MOT...LOC 1036Z 238DEG 25KT 3354 9132

59
Special weather statement, May 27, 6:00 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
600 AM CDT WED MAY 27 2015

ARZ065-069-271145-
DESHA AR-DREW AR-
600 AM CDT WED MAY 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DREW AND SOUTHERN
DESHA COUNTIES UNTIL 645 AM CDT...

AT 557 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
TRACK A STRONG THUNDERSTORM 5 MILES EAST OF LADELLE...OR 11 MILES
SOUTHEAST OF MONTICELLO...MOVING NORTHEAST AT 35 MPH.

SMALL HAIL FROM PEA UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS
UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN
AND FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  TILLAR...             MCGEHEE...            MCARTHUR...
  MASONVILLE...         JEROME...             HALLEY...
  ENON...               COLLINS...            BAXTER...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3355 9176 3379 9137 3354 9124 3351 9125
      3351 9132 3353 9133 3352 9134 3352 9136
      3356 9136 3356 9144 3339 9145 3338 9147
      3339 9172
TIME...MOT...LOC 1059Z 237DEG 30KT 3349 9169

59
Special weather statement, May 27, 6:14 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
614 AM CDT WED MAY 27 2015

ARZ065-069-271145-
DESHA AR-DREW AR-
614 AM CDT WED MAY 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN DREW AND SOUTHERN
DESHA COUNTIES UNTIL 645 AM CDT...

AT 613 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF DERMOTT...MOVING NORTHEAST
AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MCGEHEE...            LUCCA LANDING...      JERSEY POINT...
  ARKANSAS CITY...      MCARTHUR...           MASONVILLE...
  HALLEY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3365 9107 3366 9112 3370 9116 3368 9122
      3362 9113 3359 9113 3356 9124 3351 9125
      3352 9136 3356 9136 3355 9146 3361 9149
      3381 9114 3378 9111 3378 9114 3372 9114
      3370 9103 3369 9103
TIME...MOT...LOC 1115Z 239DEG 22KT 3356 9135

58
Special weather statement, May 27, 6:45 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
645 AM CDT WED MAY 27 2015

ARZ065-069-271215-
DESHA AR-DREW AR-
645 AM CDT WED MAY 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN DREW AND SOUTHERN
DESHA COUNTIES UNTIL 715 AM CDT...

AT 644 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES EAST OF DERMOTT...MOVING NORTHEAST AT 20
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MCGEHEE...            LUCCA LANDING...      ARKANSAS CITY...
  MCARTHUR...           MASONVILLE...         HALLEY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3370 9116 3368 9122 3367 9122 3362 9113
      3358 9114 3356 9124 3353 9124 3351 9128
      3353 9133 3352 9136 3356 9136 3356 9145
      3365 9145 3381 9119 3367 9112
TIME...MOT...LOC 1145Z 235DEG 17KT 3355 9137

58
Special weather statement, May 27, 6:48 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
648 AM CDT WED MAY 27 2015

ARZ069-271220-
DREW AR-
648 AM CDT WED MAY 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR DREW COUNTY UNTIL 715 AM CDT...

AT 647 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTH OF LADELLE...OR 7 MILES SOUTH OF
MONTICELLO...MOVING EAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MONTICELLO...         WILMAR...             LADELLE...
  GREEN HILL...         VALLEY...             PRAIRIE GROVE...
  PLEASANT GROVE...     LACEY...              JEROME...
  ENON...               COLLINS...            BAXTER...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3369 9198 3367 9146 3339 9145 3339 9196
TIME...MOT...LOC 1149Z 250DEG 30KT 3354 9180

58

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 10:23 PM CDTSpecial Weather StatementLZKBradley, Calhoun47 min
May 26, 10:44 PM CDTSevere Thunderstorm WarningLZKBradley, Calhoun, Cleveland46 min
May 26, 11:30 PM CDTSpecial Weather StatementLZKBradley20 min
May 27, 12:14 AM CDTSpecial Weather StatementLZKCleveland21 min
May 27, 4:52 AM CDTSpecial Weather StatementLZKDesha43 min
May 27, 5:15 AM CDTSpecial Weather StatementLZKDrew45 min
May 27, 5:36 AM CDTSpecial Weather StatementLZKDesha44 min
May 27, 6:00 AM CDTSpecial Weather StatementLZKDrew45 min
May 27, 6:14 AM CDTSpecial Weather StatementLZKDesha31 min
May 27, 6:45 AM CDTSpecial Weather StatementLZKDesha30 min
May 27, 6:48 AM CDTSpecial Weather StatementLZKDrew32 min
May 27, 10:00 AM CDTFlash Flood WarningLZKDesha3 hr
May 27, 1:15 PM CDTSevere Thunderstorm WarningLZKSharp15 min
May 27, 2:01 PM CDTFlash Flood WarningLZKSharp3 hr
May 27, 3:41 PM CDTSpecial Weather StatementLZKSharp29 min
May 27, 4:03 PM CDTSpecial Weather StatementLZKSearcy32 min
May 27, 4:07 PM CDTFlash Flood WarningLZKNewton, Searcy113 min
May 27, 4:18 PM CDTSpecial Weather StatementLZKNewton32 min
May 27, 4:33 PM CDTFlash Flood WarningLZKSharp117 min
May 27, 4:40 PM CDTSpecial Weather StatementLZKNewton30 min
May 27, 4:44 PM CDTSevere Thunderstorm WarningLZKBoone, Marion, Newton31 min
May 27, 5:01 PM CDTSevere Thunderstorm WarningLZKBoone, Newton29 min
May 27, 5:37 PM CDTSevere Thunderstorm WarningLZKBoone23 min
May 27, 6:00 PM CDTFlash Flood WarningLZKNewton2 hr

Nearby

Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.